MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G43826
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations "the expired device was implanted in the right external iliac.The customer misread the expiration date on the packaging and did not realize that the device was expired until the procedure was completed.".
 
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.Device evaluation the ziv6-35-125-7-40 device of lot number c1247549 involved in this complaint was implanted in the patient, and was not available for evaluation.With the information provided, a document based investigation was conducted.Lab evaluation ¿ n/a.Document review prior to distribution ziv6-35-125-7-40 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ziv6-35-125-7-40 of lot number c1247549 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1247549.The instructions for use (ifu0043-9) instructs the user to ¿use the stent system prior to the expiration date specified on the package¿.Image review ¿ n/a.Root cause review a definitive root cause of user misreads the expiration date was identified from the available information.From the information provided, this event occurred on the (b)(6) 2019.The device had expired on the 12 july 2019.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8888136
Report Number3001845648-2019-00406
Device Sequence Number336068
Product Code NIU
UDI-Device Identifier10827002438269
UDI-Public(01)10827002438269(17)190712(10)C1247549
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2019
Device Model NumberG43826
Device Catalogue NumberZIV6-35-125-7-40
Device Lot NumberC1247549
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/16/2019
Event Location Hospital
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer07/18/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1